Warning: active substance patches can cause shortness of breath



We are searching data for your request:

Forums and discussions:
Manuals and reference books:
Data from registers:
Wait the end of the search in all databases.
Upon completion, a link will appear to access the found materials.

Warn pharmacists: active substance patches can cause shortness of breath, diarrhea and nausea.

(June 15, 2010) The Federal Association of German Pharmacists' Associations (ABDA) is currently warning of incorrect and improper handling of so-called active substance plasters. If used incorrectly, the patches can cause shortness of breath and nausea. Patients should read the instructions for use carefully and seek detailed advice from a doctor or pharmacist.

As the Federal Association of German Pharmacists' Associations (ABDA) announced, breathlessness and nausea can be caused by incorrect use and overdosage of patches. An overdose can also cause unpleasant side effects such as diarrhea and hallucinations.

How should the plaster be applied?
The pharmacist association advises to apply the patches only on the undamaged skin. The skin should also be clean and dry and should not have been previously creamed with an ointment or cream. Body hair should not be shaved off, but should only be shortened with scissors, since shaving can result in the slightest injury to the skin. If you change the patches, they should not always be stuck to the same place, otherwise skin irritation may result. In addition, the patch should not be cut, otherwise the effect could be limited. To avoid overdosage, multiple patches should not be applied to the skin at once.

What are active ingredient plasters? Active substances enter the human body through the skin via the patch. This application can be found in cancer therapy, the treatment of Alzheimer's and pain. Active ingredient plasters are also used to quit smoking. (sb)

Author and source information


Video: Difficulty Breathing? Get Help Now for COVID-19


Previous Article

Alternative practitioners are discriminated against

Next Article

Aggressive due to trans fats in fast food